MAUDE Adverse Event Report: ARTHREX, INC. ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM; BURR,SURGICAL

ARTHREX, INC. ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM; BURR,SURGICAL
Model Number ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems-06031381 that an ar-6500rbe round burrs metal shard came off of the burr.This occurred during a hip arthroscopy on (b)(6) 2023 upon immediate use of the product.All fragments were retrieved and the case was completed.There was no patient effect reported.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use and/or insufficient fluid flow during use.

Brand Name
ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17918637
Report Number1220246-2023-08149
Device Sequence Number15149179
Product Code GFF
UDI-Device Identifier00888867039452
UDI-Public00888867039452
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Device Catalogue NumberAR-6500RBE
Device Lot Number15078360
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown